Apr 21, 2007
But, my doctor suspected AZT-induced anemia because my red blood cells had fallen to scary levels as well.
I have now been off the meds for three weeks and my cbc is pretty much back to normal.
In anticipation of my appointment next week to talk over other meds, I have one nagging worry that won't leave my head:
Have I potentially developed resistance in the month that I have not been taking the drugs? Can I expect other drugs to work as well as the combivir/sustiva worked?
PS Is there a recommended drug to move to since I obviously can't take AZT anymore?
| Response from Dr. Wohl
When you stop HIV meds abruptly there is much less of a chance of drug resistance than when the drugs are taken haphazardly. So, in your case I would say the risk of you having developed drug resistance is very low. Given Sustiva stays in the system longer than AZT and 3TC (the drugs in Combivir) some hedge their bets and keep taking their Combivir for a few days after stopping Sustiva. This involves lots of guess work and has not yet been found to make a difference.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Swallowing Cum Worried I Have HIV
- Sore On Mouth After Breast Sucking Worried I Have HIV
- White Tongue After Open Mouth Kissing Worried I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Can You Be Born With Std?
- How Does Thrush Spread To Other People?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.